Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 85, NWS Baltimore/Washington

October 11, 20185 counties in Virginia

NWS Baltimore/Washington issued this flash flood warning at Oct 11, 2018, 2:56 PM EDT for 5 counties in Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2018, 2:56 PM EDT (18:56 UTC)
Expired
Oct 11, 2018, 9:15 PM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Albemarle County, VA, Augusta County, VA, City of Charlottesville, VA, City of Waynesboro, VA, Nelson County, VA

The radar

The Roanoke radar (KFCX), 154 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 3:30 PM EDTFLOOD1 Ssw Charlottesville, VA5TH STREET SW FLOODED AND CLOSED BETWEEN BROOKWOOD DR AND CHERRY AVE
Oct 11, 5:08 PM EDTFLOOD2 Nnw North Garden, VAWATER COVERING MONACAN TRAIL RD AT NUMEROUS INTERSECTIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

455 
WGUS51 KLWX 111856
FFWLWX
VAC003-015-125-540-820-120300-
/O.NEW.KLWX.FF.W.0085.181011T1856Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
256 PM EDT THU OCT 11 2018

The National Weather Service in Sterling Virginia has issued a

* Flash Flood Warning for...
  Nelson County in central Virginia...
  The City of Charlottesville in central Virginia...
  Albemarle County in central Virginia...
  Southeastern Augusta County in western Virginia...
  The eastern City of Waynesboro in western Virginia...

* Until 1100 PM EDT Thursday.

* At 254 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the area. Up to one and one half inch of 
  rain has already fallen. Additional rainfall amounts of two to 
  three inches are possible. Flash flooding is expected to begin 
  shortly.

* Some locations that may experience flooding include...
  Charlottesville, Waynesboro, Crozet, Crimora, Sherando, Shipman,
  Schuyler, Free Union, Wintergreen, Afton, Montebello, Campbell,
  Westmoreland, Hollymead, Lyndhurst, Nellysford, Ivy, Arrington,
  Scottsville and Esmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

&&

LAT...LON 3755 7890 3768 7897 3772 7907 3778 7907
      3781 7917 3789 7915 3792 7906 3796 7905
      3802 7894 3821 7878 3826 7864 3812 7821
      3777 7850 3776 7862 3771 7866 3768 7865
      3770 7869 3764 7871 3763 7882 3754 7883

$$

SMZ
3 follow-up statements
892 
WGUS71 KLWX 112200
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
600 PM EDT THU OCT 11 2018

VAC003-015-125-540-820-120300-
/O.CON.KLWX.FF.W.0085.000000T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nelson VA-City of Charlottesville VA-Albemarle VA-Augusta VA-
City of Waynesboro VA-
600 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NELSON...ALBEMARLE...AND SOUTHEASTERN AUGUSTA COUNTIES...THE CITY OF
CHARLOTTESVILLE AND THE EASTERN CITY OF WAYNESBORO...

At 556 PM EDT, Doppler radar and automated rain gauges indicated 
that heavy rain was falling over portions of the warned area. Many 
rain reports of between one and three inches have been received. 
Additional rainfall amounts of one to possibly two inches are 
possible. Flash flooding is expected as rainfall runoff continues 
especially in areas immediately adjacent to the Blue Ridge.

Some locations that will experience flooding include...
Charlottesville, Waynesboro, Crozet, Crimora, Sherando, Shipman,
Schuyler, Free Union, Wintergreen, Afton, Montebello, Campbell,
Westmoreland, Hollymead, Lyndhurst, Nellysford, Ivy, Arrington,
Scottsville and Esmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3755 7890 3768 7897 3772 7907 3778 7907
      3781 7917 3789 7915 3792 7906 3796 7905
      3802 7894 3821 7878 3826 7864 3812 7821
      3777 7850 3776 7862 3771 7866 3768 7865
      3770 7869 3764 7871 3763 7882 3754 7883

$$

SMZ
122 
WGUS71 KLWX 120045
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
845 PM EDT THU OCT 11 2018

VAC125-120053-
/O.CAN.KLWX.FF.W.0085.000000T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nelson VA-
845 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING FOR NELSON COUNTY IS CANCELLED...

LAT...LON 3821 7878 3826 7864 3812 7821 3777 7850
      3776 7862 3776 7866 3805 7883 3806 7891

$$

VAC003-015-540-820-120300-
/O.CON.KLWX.FF.W.0085.000000T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Charlottesville VA-Albemarle VA-Augusta VA-
City of Waynesboro VA-
845 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
ALBEMARLE...AND EAST CENTRAL AUGUSTA COUNTIES...THE CITY OF
CHARLOTTESVILLE AND THE NORTHEASTERN CITY OF WAYNESBORO...

At 843 PM EDT, emergency management reported roads remained closed 
in the warning area. Up to three inches of rain have already fallen, 
and although the rain is ending, heavy rainfall from earlier today 
is still causing runoff issues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

&&

LAT...LON 3821 7878 3826 7864 3812 7821 3777 7850
      3776 7862 3776 7866 3805 7883 3806 7891

$$

LEE
456 
WGUS71 KLWX 120115
FFSLWX

Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
915 PM EDT THU OCT 11 2018

VAC003-015-540-820-120124-
/O.CAN.KLWX.FF.W.0085.000000T0000Z-181012T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Charlottesville VA-Albemarle VA-Augusta VA-
City of Waynesboro VA-
915 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING FOR ALBEMARLE...AND EAST CENTRAL AUGUSTA
COUNTIES...THE CITY OF CHARLOTTESVILLE AND THE NORTHEASTERN CITY OF
WAYNESBORO IS CANCELLED...

The threat of rapid-life threatening flooding has ended, but the
flood threat continues. A flood warning has been issued to replace
the flash flood warning.

LAT...LON 3821 7878 3826 7864 3812 7821 3777 7850
      3776 7862 3776 7866 3805 7883 3806 7891

$$

LEE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 10:08 AM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Oct 11, 10:08 AM EDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1008 AM EDT Thu Oct 11 2018

.SYNOPSIS...
A cold front will approach from the west today before passing
through tonight. Tropical Storm Michael is expected to pass
southeast of the area tonight. High pressure will build toward
the region Friday, but an upper-level disturbance will pass
through Friday night into Saturday. High pressure will return
for later Saturday into Sunday before low pressure and its
associated cold front impacts the area early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A cold front is situated across eastern Ohio this morning as
Tropical Storm Michael resides over South Carolina, moving northeast
at 21 mph. The bulk of shower activity this morning has moved north
of the Mason Dixon Line into Pennsylvania. KLWX is still detecting
some fast moving and widely scattered showers pressing off to the
northeast at around 35 mph. The 12z IAD sounding sampled an
anomalously moist atmosphere with a daily record PWAT of 2.17
inches, besting the old record of 1.92 inches. South southwesterly
flow at the surface and aloft dominates, which will continue to
pump in tropical moisture across the region. Cloudy skies will
persist today for much of the region, with a few breaks
possible over southern MD and central VA. With plenty of cloud
cover in place, temperatures will range from middle 70s to near
80 degrees this afternoon. On going forecast remains on track
with no significant changes needed at this time.

Previous discussion follows:

By late afternoon, lift associated with the mid to upper level
jet along the approaching cold front will move overhead.
Virtually all guidance is in agreement with this, and a low-
level deformation zone extending north from Michael interacting
with the cold front. Models differ, however, in just how
productive this deformation zone is given the fact that
northwest dry advection will be taking place as the front
crosses. Believe that there will be at least scattered heavier
showers and thunderstorms along the front, with the most likely
area for widespread and persistent heavy rain across central
Virginia to southern and central Maryland. Generally 1 to 3
inches of rainfall is expected across this area, with locally
higher amounts of 6 inches possible over southern Maryland
(where the periphery of the main precipitation shield of Michael
is most likely to cross ). A Flash Flood Watch is in effect for
this afternoon and tonight for these areas.

Generally up to an inch with some locally higher amounts are
expected for much of the rest of the CWA. More isolated instances of
flooding are possible outside the watch area. Further expansions are
possible depending on how near term trends evolve today.

A northwest gradient behind the cold front will combine with the
peripheral wind field of Michael resulting in gusty winds of not
purely tropical origin tonight. Winds gusts of 30 to 45 mph are
expected, with around 50 mph over the central and northern Virginia
Blue Ridge Mountains and portions of Southern Maryland, where a Wind
Advisory is in effect. Gusty winds combined with saturated soil will
bring down some trees, possibly resulting in a few power outages.

Any embedded convective elements aided by the interaction between
the periphery of Michael and the cold front could enhance gusty
winds late this afternoon and evening. The most favorable right-
front quadrant dynamics ahead of Michael should remain largely to
our south, but a brief spin up can't be completely ruled out over
the southern-most reaches of Maryland. For these reasons, SPC has
place much of the area under a Marginal Risk.

The front and Michael will depart into the western Atlantic after
midnight, with rain chances diminishing from west to east. We should
be virtually dry by daybreak Friday.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Surface high pressure will begin building toward the region from the
Ohio Valley Friday into Saturday. Much more seasonable temperatures
akin to mid-October are expected, with highs in the upper 50s and
60s and lows in the 40s and 50s both days.

Aloft, a rather sharp mid/upper shortwave will pivot across late
Friday night. Isolated to scattered showers seem plausible with the
approaching trough late Friday night into early Saturday morning,
most likely across the Potomac Highlands. The highest elevations of
3000+ feet over the Allegheny Front could see a few wet snowflakes
mix in late Friday night as 850 mb temps drop below freezing.

With surface high pressure solidly overhead by Saturday evening, dry
and mainly clear conditions are expected.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will move offshore Sunday while low pressure and
its associated cold front move through the Great Lakes. An
upper-level ridge will be centered over the southeastern CONUS
during this time while a an upper-level trough extends from the
northern Plains into the Rockies. A southwest flow will allow
for high and mid-level clouds to return for Sunday. An isolated
shower/sprinkle cannot be ruled out either, but much of the day
should be dry.

Low pressure will pass by well to the north Sunday night through
Monday and its associated cold front will approach Sunday night
from the west before passing through Monday. Showers are
possible ahead of the cold front during this time. The boundary
will stall out overhead or just to the south for Monday night
through Tuesday before another weak wave of low pressure rides
along the boundary. More unsettled conditions are possible
during this time. High pressure will likely return for the
middle portion of next week as the boundary drops farther south.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Seeing improving conditions at the terminals this morning as
the bulk of shower activity has moved off to our north. MVFR/VFR
CIGs will persist for many of the terminals through early
afternoon. A cold front will approach from the west later this
afternoon as Tropical Storm Michael nears but remains southeast
of the terminals. This will induce widespread showers and
isolated thunderstorms late this afternoon and this evening,
with episodes of IFR conditions returning with any heavier
showers/storms as the cold front crosses the area and Michael
passes to our south and east.

Gusty northwest winds will develop behind the cold front this
evening, most likely beginning between 00z and 02z near KMRB and
from 02z-05z for the rest of the terminals. Gusts around 30 to
35 knots are likely late this evening and overnight. Gusty
northwest winds will continue Friday as well with 20 to 30 knots
most likely. Winds will diminish Friday night as high pressure
builds overhead. VFR conditions are expected from later this
evening through Friday.

An upper-level disturbance may trigger a few shower late Friday
night into Saturday with possible MVFR conditions. High pressure
will return for later Saturday through Saturday night.

VFR conditions are expected Sunday into Sunday night. A cold
front may trigger showers and brief MVFR conditions later Sunday
night and Monday. Southwest winds ahead of the boundary Sunday
night and Monday will shift to the north and northwest behind
the boundary late Monday or Monday night.

&&

.MARINE...
Intermittent SCA gusts this morning across the lower Tidal
Potomac and MD portion of the lower Bay given a stronger
gradient. As a cold front approaches the waters this evening and
Tropical Storm Michael nears to the south and east, strong
gusty winds to gale force are anticipated for all waters this
evening and persisting through Friday morning. Storm force winds
are expected for a time late this evening into the overnight
over the lower tidal Potomac and lower Maryland portion of the
Chesapeake Bay. There will be the potential for waterspouts in
an outer rain band over these lower marine zones, but the most
favorable right-quadrant dynamics ahead of Michael should stay
mainly to the south.

In addition to strong winds tonight, waves will build to 5 to 8
feet over the open parts of the Bay, making navigating the
waters difficult and dangerous.

Winds will gradually subside Friday afternoon through Saturday,
but Small Craft Advisories will likely be needed before winds
go completely light by Saturday evening thanks to high pressure
building overhead.

A cold front will approach the waters from the west Sunday night
into Monday before passing through late Monday or Monday night.
Winds may reach SCA criteria during this time.

&&

.TIDES/COASTAL FLOODING...
A southerly flow will continue through this afternoon, and
possibly into this evening. Elevated water levels will persist
during this time with minor flooding expected for sensitive
areas. A Coastal Flood Advisory is in effect for Washington DC,
Annapolis, and Straits Point in St Marys County through this
evening. A Coastal Flood Advisory may be needed for this evening
for Alexandria, Baltimore and other locations, but confidence is
too low at this time since the high tide will be occurring
around the same time a strong offshore flow is developing.

Strong northwest winds will develop late this evening and
overnight behind a cold front and also as Michael moves offshore
to our south and east. Tidal blowout conditions are possible
Friday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 1 AM EDT Friday for DCZ001.
MD...Flash Flood Watch from 2 PM EDT this afternoon through late
     tonight for MDZ011-013-014-016>018-508.
     Wind Advisory from 6 PM this evening to 6 AM EDT Friday for
     MDZ017-018.
     Coastal Flood Advisory until 11 PM EDT this evening for MDZ014.
     Coastal Flood Advisory until 8 PM EDT this evening for MDZ017.
VA...Flash Flood Watch from 2 PM EDT this afternoon through late
     tonight for VAZ036-037-050-055>057-508.
     Wind Advisory from 6 PM this evening to 6 AM EDT Friday for
     VAZ507-508.
WV...None.
MARINE...Gale Warning from 6 PM this evening to 6 PM EDT Friday for
     ANZ530>532-535-536-538>542.
     Small Craft Advisory until 6 PM EDT this evening for ANZ534-
     537-543.
     Storm Warning from 6 PM this evening to 6 AM EDT Friday for
     ANZ533-534-537-543.
     Gale Warning from 6 AM to 6 PM EDT Friday for ANZ533-534-537-
     543.

&&

SYNOPSIS...BJL
NEAR TERM...BKF/DHOF
SHORT TERM...DHOF
LONG TERM...BJL
AVIATION...BJL/BKF/DHOF
MARINE...BJL/BKF/DHOF
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Oct 11, 9:18 AM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
918 AM EDT Thu Oct 11 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-121000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
918 AM EDT Thu Oct 11 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for areas near and east of
Interstate 95 this afternoon and tonight. Isolated instances of
flooding are possible outside the watch area during this time.

A Wind Advisory is in effect for Saint Mary's and Calvert Counties
in southern Maryland tonight.

A Storm Warning is in effect for the lower tidal Potomac and lower
Maryland portion of the Chesapeake Bay tonight. A Gale Warning is
in effect for the remainder of the waters during this time.

An isolated tornado or waterspout is possible over far southern
Maryland this afternoon and this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Warning is in effect for the waters Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-121000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
918 AM EDT Thu Oct 11 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect for portions of central Virginia
this afternoon and tonight. Isolated instances of flooding are
possible outside the watch area during this time.

A Wind Advisory is in effect for the northern and central Virginia
Blue Ridge mountains tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:29 PM EDTCoastal Flood AdvisoryLWXArlington, City of Alexandria, City of Falls Church4 hr
Oct 11, 2:49 AM EDTStorm WarningLWX25 hr
Oct 11, 3:12 AM EDTWind AdvisoryLWXAlbemarle, Amherst, Arlington, Augusta, Fairfax, Fauquier and 15 more29 hr
Oct 11, 1:52 PM EDTSmall Craft AdvisoryLWX36 hr
Oct 11, 3:39 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford34 min
Oct 11, 4:35 PM EDTFlash Flood WarningLWXCulpeper, Orange, Spotsylvania5 hr
Oct 11, 5:47 PM EDTAreal Flood WarningLWXPrince William4 hr
Oct 11, 6:23 PM EDTFlash Flood WarningLWXKing George, Prince William, Spotsylvania, Stafford, City of Fredericksburg3 hr
Oct 11, 6:51 PM EDTAreal Flood WarningLWXFairfax, City of Alexandria2 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.